Alert archive / California / Wind Advisories in 2011
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 14, 2011, 8:17 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 8:17 AM PST (16:17 UTC)
- Expired
- Feb 14, 2011, 4:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
506 WWUS76 KSTO 141617 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 817 AM PST MON FEB 14 2011 ...LOCALLY STRONG AND GUSTY WINDS TODAY IN THE SACRAMENTO VALLEY... .A COLD FRONT MOVING THROUGH THE AREA TODAY WILL CAUSE LOCALLY STRONG AND GUSTY WINDS IN THE SACRAMENTO VALLEY TODAY. AN EVEN STRONGER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY BRINGING ANOTHER DAY OF STRONG...GUSTY WINDS. CAZ015>017-150000- /O.NEW.KSTO.WI.Y.0005.110214T1617Z-110215T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 817 AM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY... FOR THE SACRAMENTO VALLEY WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS THIS MORNING...DECREASING THIS AFTERNOON. * LOCATIONS INCLUDE: CHICO...REDDING...SACRAMENTO...MARYSVILLE. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
1 follow-up statement
358 WWUS76 KSTO 150019 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 419 PM PST MON FEB 14 2011 ...LOCALLY STRONG AND GUSTY WINDS CONTINUE THIS EVENING WITH ANOTHER ROUND OF STRONG WINDS ON TUESDAY... .STRONG AND GUSTY WINDS WILL LINGER OVER THE NORTHERN SACRAMENTO VALLEY THIS EVENING. A STRONGER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY BRINGING ANOTHER DAY OF STRONG...GUSTY WINDS. CAZ015-016-151400- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/ /O.NEW.KSTO.WI.Y.0006.110215T0019Z-110215T0300Z/ /O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A NEW WIND ADVISORY HAS ALSO BEEN ISSUED FROM 6 AM TO 6 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY HAS BEEN EXTENDED INTO THIS EVENING. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND THEN PICKING UP AGAIN EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...MARYSVILLE. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ017-151400- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-110215T0000Z/ /O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/ SOUTHERN SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY... ...WIND ADVISORY HAS EXPIRED FOR TODAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY IS NO LONGER IN EFFECT. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND CONTINUING TUESDAY AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH AND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ066-151400- /O.NEW.KSTO.WI.Y.0007.110215T1400Z-110216T0200Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: STRONG AND GUSTY WINDS DECREASING THIS EVENING...AND THEN PICKING UP AGAIN EARLY TUESDAY MORNING. * LOCATIONS INCLUDE: PARADISE. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ018-151400- /O.NEW.KSTO.WI.Y.0007.110215T1800Z-110216T0200Z/ CARQUINEZ STRAIT AND DELTA- 419 PM PST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING: STRONG AND GUSTY WINDS INCREASING TUESDAY MORNING AND CONTINUING TUESDAY AFTERNOON. * LOCATIONS INCLUDE: FAIRFIELD. * IMPACTS: DIFFICULT DRIVING. UNSECURED OBJECTS BLOWN DOWN OR BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:30 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 14, 3:30 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST MON FEB 14 2011 .DISCUSSION... LONG-AWAITED PATTERN CHANGE BEGINS TO TAKE EFFECT WITH A FAST-MOVING SYSTEM LIFTING OUT ACROSS NORCAL TODAY AHEAD OF THE DEEPER TROUGH OVER THE EPAC THAT WILL AFFECT THE REGION THROUGH THE WEEK. MODELS ARE IN GOOD AGREEMENT WITH BRINGING THE FIRST SYSTEM INLAND DURING THE MORNING. EARLY MORNING COMMUTERS MAY SEE SOME RAIN BEGIN IN THE VALLEY AS EARLY AS 6 AM. THIS INITIAL SYSTEM WILL MOVE THROUGH THE AREA RATHER QUICKLY WITH UP TO A 1/4 INCH OF RAIN POSSIBLE IN THE VALLEY. WITH DRIER AIR IN PLACE...SNOW LEVELS IN THE NORTHERN SIERRA WILL START OUT AROUND 4500 FEET THIS MORNING BUT WILL RISE TO OVER 6000 FEET THIS AFTERNOON. THE LARGER SYSTEM WILL BEGIN TO MOVE INTO THE REGION ON TUESDAY BUT MAY HOLD OFF ON STEADY RAIN OVER THE SOUTHERN SACRAMENTO AREA UNTIL LATE TUESDAY NIGHT AND WEDNESDAY MORNING. STRONG SOUTHWEST FLOW WILL DEVELOP ON MONDAY OVER THE HIGHER ELEVATIONS WITH WINDS INCREASING OVER THE NORTH END OF THE VALLEY MONDAY NIGHT POSSIBLY TO WIND ADVISORY LEVELS BY TUESDAY MORNING...WITH STRONGER WINDS SPREADING SOUTH DURING TUESDAY MORNING. THERE IS GOOD INDICATION THAT UPSLOPE FLOW MAY KEEP SHOWERS OR LIGHT RAIN FOR SOME AREAS IN THE MOUNTAIN IN BETWEEN SYSTEMS...WITH THE HIGHER TOTALS INITIALLY OVER THE NORTHERN MOUNTAIN BUT MOVING SOUTH OVER THE WESTERN SLOPES LATE TUESDAY AND TUESDAY NIGHT. COLD AIR MOVING INTO THE REGION DURING THE DAY ON WEDNESDAY WILL LOWERING SNOW LEVELS. SNOW LEVELS LOOK TO LOWER INTO THE FOOTHILLS DURING THE DAY...BUT QPF WILL BE TAPERING OFF FROM THE NORTH AND WEST THROUGH THE DAY. COLD AIR ALOFT WILL INCREASE THE INSTABILITY OVER THE REGION WEDNESDAY WITH THE POSSIBILITY OF SHOWERS AND A FEW THUNDERSTORMS. && .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)... EXTENDED MODELS FAIRLY CONSISTENT IN SHOWING DEEP TROUGH ALONG THE WEST COAST FRIDAY. DIFFERENCES IN DETAILS WITH GFS FARTHER OFFSHORE COULD MEAN DIFFERENCE BETWEEN PRECIP OR NO PRECIP OVER MUCH OF THE INLAND CWA. THEREFORE...HAVE KEPT POPS IN CHANCE CATEGORY FOR NOW. SNOW LEVELS REMAIN LOW BUT MODERATE A BIT FRIDAY AND NOT AS LOW AS EARLIER IN THE WEEK. ALL EXTENDED MODELS THEN SHIFT MAIN TROUGH INLAND SATURDAY FOR CHANCE POPS ALL AREAS ACROSS THE CWA. SHOULD SEE DECREASE IN PRECIP THREAT ON SUNDAY AS MAIN UPPER TROUGH SHIFTS INLAND AND FLOW BECOMES NORTHERLY SO WENT GENERALLY UNDER CLIMO FOR THIS DAY. RUN TO RUN AND MODEL TO MODEL CONSISTENCY BECOME QUITE POOR BY EARLY NEXT WEEK. LATEST GFS WANTS TO START PUSHING EASTERN PACIFIC RIDGING INLAND WHILE ECMWF WANTS TO LEAVE LOW OVER NORCAL. GEM SOMEWHERE IN THE MIDDLE. WITH MODEL UNCERTAINTY...NEAR CLIMO POPS PROBABLY BEST BET. && .AVIATION... VFR CONDITIONS THROUGH EARLY MORNING HOURS. APPROACHING FRONTAL SYSTEM WILL BRING INCREASING CLOUDS AND LIGHT PRECIP WITH MVFR FOR CIGS EXPECTED AT ALL TAF SITES AFTER ABOUT 17Z THIS MORNING. OVER THE MOUNTAINS...WIDESPREAD IFR/LIFR CONDITIONS ARE EXPECTED AFTER 17Z. INCREASING SOUTHEAST WINDS 10-20 KT WITH GUSTS UP TO 35 KT IN THE VALLEY AFTER 17Z. SOUTH WIND GUSTS UP TO 45 KT POSSIBLE OVER RIDGETOPS. BRIEF BREAK THIS EVENING BEFORE STRONGER FRONTAL SYSTEM MOVES THROUGH REGION TUESDAY AFTERNOON. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON ABOVE 4000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT ABOVE 3000 FEET FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Feb 14, 4:15 AM PST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 415 AM PST MON FEB 14 2011 CAZ013>019-063-064-066>069-151500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 415 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A FAST MOVING WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY BRINGING VALLEY RAIN AND SNOW TO THE HIGHER ELEVATIONS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A SERIES OF WINTER STORMS WILL IMPACT INTERIOR NORTHERN CALIFORNIA THIS WEEK. HEAVIEST PRECIPITATION AND STRONGEST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.